MAUDE Adverse Event Report: TRIPATH IMAGING, INC BD SUREPATH¿ COLLECTION VIAL; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

TRIPATH IMAGING, INC BD SUREPATH¿ COLLECTION VIAL; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491452
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Report 15 of 26 it was reported when the bd surepath¿ collection vial arrived at the lab for testing, the vial lid was cracked.The sample will need to be recollected.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
E.1 initial reporter address: (b)(6).A device evaluation is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary : the customer complaint is for cracked vial caps from item 491452 lot number 3319283 and 3317494.A 12-month complaint review for the defect mode of cracked cap was performed and identified previous complaints for the item number and one of the lot numbers.Complaints are trended at the mebane, nc facility and trigger levels have not been met.Therefore, no capa initiation determination (cid) or corrective or preventative action (capa) has been initiated for the issue.Bd quality will continue to monitor and trend events related to this issue to determine if corrective actions are required.Material 491452 is produced at the bd mebane, nc facility on an automated vial filling manufacturing line.The capper section of the vial filling line contains capper heads, which caps the vials to a validated application torque controlled by servo motor.The capper is validated to inspect for application torque.Vials that fail to meet inspection requirements (i.E., outside of the validated application torque) are rejected automatically after the capper section.To ensure that the capper remains in validated state, a quarterly preventive maintenance (pm) is established that is used to confirm accuracy of application torque for each of the capper heads.The pm is performed by using a calibrated servo torque verifier that is compared against the vial filling line cap application torque value.Production of material 491452 lots 3319283 and 3317494 started on 15nov2023 and 16nov2023.A review of the two (2) pm events that bracketed the production date identified that the results of the verification were acceptable.Further review identified that there has never been a failure of the servo torque verification pm events.A total of 800 vials were leak tested in a vacuum chamber during in-process testing of the lot and identified 0 defects for leaks and cracked caps.The review of the manufacturing dhr for the lot number identified that it was complete and accurate with no indication of abnormal activities during manufacturing.The review of the bill of materials (bom) for 491452 lot 3319283 and 3317494 identified that two raw cap lot numbers were used during production: material 700030951 lot numbers 3233884 and 3255601.Raw cap item number 700030951 is inspected during incoming inspection.A review of the incoming inspection results for 700030951 lots 3233884 and 3255601 identified a sampling of caps were inspected and passed the acceptance criteria.A visual retain analysis was performed on one clamshell (25 vials) from item 491452 lots 3319283 and 3317494.The complaint mode was not identified during retain analysis.No samples were returned to the bd mebane location, but pictures were provided.The pictures show caps with cracks on the cap around the outer thread ring.The complaint is confirmed.
 
Event or Problem Description
Report 15 of 26.It was reported when the bd surepath¿ collection vial arrived at the lab for testing, the vial lid was cracked.The sample will need to be recollected.There were no health impact or consequences reported.

Brand Name
BD SUREPATH¿ COLLECTION VIAL
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer (Section G)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20919592
Report Number3008007472-2024-00049
Device Sequence Number20904548
Product Code MKQ
UDI-Device Identifier10382904914520
UDI-Public(01)10382904914520(11)231115(17)261029(10)3319283
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491452
Device Lot Number3319283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown